Alert archive / Montana / Winter Storm Warnings in 2007

Winter Storm Warning 3, NWS Great Falls, MT

January 6, 2007

NWS Great Falls, MT issued this winter storm warning at Jan 6, 2007, 8:35 PM MST. It took effect at Jan 7, 2007, 6:00 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2007, 8:35 PM MST (03:35 UTC)
In effect from
Jan 7, 2007, 6:00 AM MST
Expired
Jan 8, 2007, 12:00 AM MST
In force
18 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 070335
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
835 PM MST SAT JAN 6 2007

MTZ009-014-048-071230-
/O.NEW.KTFX.WS.W.0003.070107T1300Z-070108T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
835 PM MST SAT JAN 6 2007

...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT
MST SUNDAY NIGHT FOR ELEVATIONS ABOVE 500O FEET NEAR THE CONTINENTAL
DIVIDE AND FOR ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT
MST SUNDAY NIGHT. 

SNOW ACCUMULATIONS FROM EARLY SUNDAY MORNING THROUGH LATE SUNDAY
EVENING WILL TOTAL 8 TO 14 INCHES. STRONG WEST WINDS WILL CREATE
AREAS OF BLOWING SNOW. VISIBILITIES WILL FREQUENTLY BE ONE QUARTER
OF A MILE OR LESS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
5 follow-up statements
000 
WWUS45 KTFX 071205
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
505 AM MST SUN JAN 7 2007

MTZ009-014-048-072000-
/O.CON.KTFX.WS.W.0003.070107T1300Z-070108T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
505 AM MST SUN JAN 7 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT FOR ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL
DIVIDE AND FOR ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

SNOW ACCUMULATIONS FROM EARLY THIS MORNING THROUGH LATE THIS
EVENING WILL TOTAL 8 TO 14 INCHES. STRONG WEST WINDS WILL ALSO
CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL FREQUENTLY BE ONE
QUARTER OF A MILE OR LESS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 071710
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1010 AM MST SUN JAN 7 2007

MTZ009-014-048-072300-
/O.CON.KTFX.WS.W.0003.000000T0000Z-070108T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
1010 AM MST SUN JAN 7 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT FOR ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL
DIVIDE AND FOR ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

SNOW ACCUMULATIONS TODAY THROUGH THIS EVENING WILL TOTAL 8 TO 14
INCHES. STRONG WEST WINDS WILL ALSO CREATE SIGNIFICANT BLOWING AND
DRIFTING SNOW. VISIBILITIES WILL FREQUENTLY BE ONE QUARTER OF A
MILE OR LESS WITH OCCASIONAL WHITE OUT CONDITIONS. LOCAL WHITE
OUT CONDITIONS ARE BEING REPORTED AROUND ST. MARY AND BABB AND
WILL CONTINUE THROUGH MUCH OF THE DAY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 072130
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
230 PM MST SUN JAN 7 2007

MTZ009-014-048-080700-
/O.CON.KTFX.WS.W.0003.000000T0000Z-070108T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
230 PM MST SUN JAN 7 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT FOR ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL
DIVIDE AND FOR ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT FOR ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL
DIVIDE AND FOR ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE. 

SNOW ACCUMULATIONS THROUGH LATE EVENING WILL TOTAL 8 TO 14 INCHES.
STRONG WEST WINDS WILL CREATE SIGNIFICANT BLOWING AND DRIFTING
SNOW. VISIBILITIES WILL FREQUENTLY BE ONE QUARTER OF A MILE OR
LESS WITH OCCASIONAL WHITE OUT CONDITIONS...ESPECIALLY NEAR MARIAS
PASS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 080342
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
842 PM MST SUN JAN 7 2007

MTZ009-080445-
/O.CAN.KTFX.WS.W.0003.000000T0000Z-070108T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
842 PM MST SUN JAN 7 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WARNING. 

SCATTERED SNOW SHOWERS AND GUSTY WEST WINDS WILL CONTINUE ALONG THE
NORTHERN ROCKY MOUNTAIN FRONT OVERNIGHT. LOCAL VISIBILITIES MAY
OCCASIONALLY DROP BELOW ONE QUARTER OF A MILE IN BLOWING SNOW AT
TIMES. HOWEVER...THE RISK OF WIDESPREAD SNOW AND BLOWING SNOW HAS
DIMINISHED...AND WIND SPEEDS HAVE DIMINISHED SIGNIFICANTLY FROM
THOSE SEEN EARLIER TODAY. AS A RESULT...THE WINTER STORM WARNING
HAS BEEN CANCELLED.

$$

MTZ014-048-080700-
/O.CON.KTFX.WS.W.0003.000000T0000Z-070108T0700Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...HELENA...LINCOLN...CHOTEAU
842 PM MST SUN JAN 7 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

SNOW ACCUMULATIONS THROUGH LATE EVENING WILL TOTAL 8 TO
14 INCHES. STRONG WEST WINDS WILL CREATE SIGNIFICANT BLOWING AND
DRIFTING SNOW. VISIBILITIES WILL FREQUENTLY BE ONE QUARTER OF A
MILE OR LESS WITH OCCASIONAL WHITE OUT CONDITIONS...ESPECIALLY
NEAR MACDONALD PASS AND ROGERS PASS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 080648
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1148 PM MST SUN JAN 7 2007

MTZ014-048-080800-
/O.EXP.KTFX.WS.W.0003.000000T0000Z-070108T0700Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...HELENA...LINCOLN...CHOTEAU
1148 PM MST SUN JAN 7 2007

...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT
FOR ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL DIVIDE AND
FOR ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE...

THE WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT FOR
ELEVATIONS ABOVE 5000 FEET NEAR THE CONTINENTAL DIVIDE AND FOR
ALL ELEVATIONS WEST OF THE CONTINENTAL DIVIDE.

BOTH THE SNOWFALL AND WINDS WILL CONTINUE TO DECREASE OVERNIGHT IN
THE MOUNTAINS. ADDITIONAL SNOW ACCUMULATIONS OF UP TO 4 INCHES
ARE STILL POSSIBLE. WESTERLY WINDS OF 25 TO 35 MPH WILL ALSO
PERSIST OVERNIGHT...WITH GUSTS TO 50 MPH IN SUCH FAVORED MOUNTAIN
PASSES AS ROGERS PASS AND MACDONALD PASS. THIS COMBINATION OF SNOW
AND WIND WILL STILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT
TIMES IN BLOWING SNOW THROUGH THESE FAVORED PASSES.
HOWEVER...CONDITIONS WILL STEADILY IMPROVE OVERNIGHT.
THEREFORE...THE WINTER STORM WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 6, 5:50 PM MST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 6, 5:50 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
550 PM MST SAT JAN 6 2007

UPDATE AVIATION SECTION
.DISCUSSION...
AN ACTIVE WEATHER PATTERN IN A WEST-NORTHWEST FLOW ALOFT TO LINGER
OVER THE NORTHERN ROCKIES THROUGH EARLY MONDAY. A SHORT WAVE
CURRENTLY OVER MONTANA WILL CONTINUE TO BRING AREAS OF SNOW AND
STRONG WINDS THROUGH THE EARLY EVENING. WILL SEE A BRIEF BREAK IN
THE STRONG WINDS AND SNOW OVERNIGHT AND SUNDAY MORNING. BY SUNDAY
AFTERNOON...THE NEXT SHORT WAVE WILL AFFECT THE REGION BRINGING SNOW
TO THE MOUNTAINS ALONG AND WEST OF THE CONTINENTAL DIVIDE.

WINDS WILL AGAIN BE THE BIG CONCERN FOR SUNDAY AND SUNDAY NIGHT.
WINDS ALOFT ARE 10 TO 15 KNOTS STRONGER THAN TODAYS SYSTEM...THUS
WINDS WILL LIKELY BE EVEN STRONGER SUNDAY AFTERNOON AND NIGHT. WILL
CANCEL THE CURRENT HIGH WIND WARNING FOR THE NORTHWEST ZONES. WILL
KEEP THE STRONG WORDING IN THE WATCH FOR THE ROCKY MOUNTAIN
FRONT...WHERE 90 KNOT WINDS ALOFT MAY SURFACE SUNDAY AFTERNOON AND
EARLY EVENING. WINDS WILL SPREAD EAST ACROSS NORTH CENTRAL MONTANA
SUNDAY EVENING. WILL LEAVE A WATCH OUT FOR SOUTHWEST AND CENTRAL
MONTANA DUE TO THE LATER TIMING ACROSS CENTRAL MONTANA AND DUE TO
THE UNCERTAINTY OF STRONG WINDS ACROSS SOUTHWEST MONTANA.

AS FAR AS WINTER WEATHER HIGHLIGHTS GO...WILL LET THE CURRENT WINTER
STORM WARNING EXPIRE AT 500 PM. WILL HOLD OFF FROM ISSUING ANY
WINTER WEATHER HIGHLIGHT FOR SUNDAY. LESS SNOWFALL IS EXPECTED WITH
THIS SYSTEM THAN YESTERDAYS SO AM THINKING SNOWFALL AMOUNTS WILL
FALL SHORT OF WARNING CRITERIA. MEIER

MONDAY NIGHT THROUGH THURSDAY NIGHT...UPPER LEVEL RIDGING MONDAY
NIGHT AND TUESDAY WILL KEEP A CHANCE OF MAINLY MOUNTAIN
PRECIPITATION AROUND THE AREA. SOUTHWEST DOWNSLOPE WINDS WILL BE
RELATIVELY LIGHTER AS WELL MONDAY NIGHT...BUT THEY WILL INCREASE
AGAIN ON TUESDAY AS A WEATHER SYSTEM FROM THE GULF OF ALASKA
APPROACHES THE STATE. THESE STRONGER WINDS WILL PERSIST INTO
TUESDAY NIGHT AND WILL NEED TO BE MONITORED FOR ANOTHER POSSIBLE
HIGH WIND WATCH. TEMPERATURES WILL ALSO REMAIN WELL ABOVE NORMAL
DURING THIS TIME. THE SYSTEM WILL THEN MOVE INTO THE STATE ON
WEDNESDAY AND LINGER THROUGH THURSDAY NIGHT. COLDER ARCTIC AIR AND
MORE NORTHERLY WINDS WILL ACCOMPANY THE SYSTEM...COOLING
TEMPERATURES WELL BELOW NORMAL THROUGH THIS PERIOD AND BRINGING A
GOOD CHANCE OF SNOW TO THE AREA WEDNESDAY AND WEDNESDAY NIGHT.
THE COLDEST TEMPERATURES DURING THIS TIME WILL MOST LIKELY OCCUR
THURSDAY NIGHT...AS THE COMBINATION OF ANY NEW SNOWFALL AND
PARTIALLY CLEARING SKIES WILL CAUSE GOOD RADIATIONAL COOLING. THIS
SITUATION WILL CONTINUE TO BE MONITORED FOR POSSIBLE
WATCHES/WARNINGS/ADVISORIES.  COULSTON

FRIDAY THROUGH SATURDAY...EXPECT ARCTIC AIR TO CONTINUE TO RESIDE
OVER THE REGION ON FRIDAY...AS A STRONG AREA OF SURFACE HIGH
PRESSURE MOVES SOUTH OUT OF ALBERTA...INTO NORTH CENTRAL MONTANA.
TEMPERATURES WILL GENERALLY RANGE FROM NEAR 25 DEGREES BELOW
NORMAL OVER THE NORTH...TO NEAR 15 DEGREES BELOW NORMAL OVER THE
SOUTHWEST. ISOLATED SNOW SHOWERS ARE ALSO POSSIBLE...BUT MAINLY
OVER THE MOUNTAINS. ON SATURDAY...AN UPPER LEVEL DISTURBANCE IS
EXPECTED TO MOVE SOUTH THROUGH THE REGION...BRINGING WITH IT A
CHANCE FOR SNOW SHOWERS. TEMPERATURES WILL WARM SLIGHTLY FROM
FRIDAY...BUT STILL REMAIN WELL BELOW NORMAL. BRUSDA

&&

.AVIATION...
UPDATED 0050Z.
STORM SYSTEM WITH COLDER AIR AND MVFR/IFR CONDITIONS TO PERSIST IN
LEWISTOWN AREA THROUGH ABOUT 3-4Z...IMPROVING CONDITIONS ELSEWHERE.
DO EXPECT VFR CONDITIONS OVERNIGHT AS DRIER AIR MOVES IN. ANOTHER
SYSTEM WITH CEILINGS AROUND 9000 FEET BY 18Z ON SUNDAY. BIG STORY IS
WINDS FOR SUNDAY AFTERNOON. WILL INCREASE ALONG THE NORTHERN ROCKY
MOUNTAIN FRONT IN THE MORNING...OVER THE WHOLE AREA DURING THE
AFTERNOON. WINDS WILL GUST OVER 50KTS OVER A LARGE PART OF AREA. DB
&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  20  40  27  38 /  20  10  20  10
CTB  17  39  24  34 /  20  10  10  10
HLN  18  37  25  36 /  20  20  30  10
BZN   8  28  21  34 /  20  20  30  20
WEY   1  17  12  23 /  40  70  60  30
DLN   8  32  21  34 /  20  20  30  20
HVR  16  40  24  35 /  20  20  30  10
LWT  16  36  26  34 /  30  20  40  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ014.

WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ009-
014-048.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR MTZ009-014-048.

HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR MTZ011-013-044-
045-047-050-051-054.

HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
FOR MTZ008-010>013-015-044>047-049>055.

&&

SHORT TERM...MEIER
LONG TERM...COULSTON/BRUSDA
AVIATION...DB

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 6, 5:55 PM MST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
555 PM MST SAT JAN 6 2007

MTZ009-010-014-048-071200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
555 PM MST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH IS IN EFFECT FOR SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT.

ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE THROUGH THE REGION
SUNDAY AFTERNOON AND NIGHT. STRONG WINDS...WITH ISOLATED GUSTS
OVER 90 MPH ARE POSSIBLE IN THE MOUNTAINS...WITH GUSTS AROUND
70 MPH POSSIBLE AT LOWER ELEVATIONS. ADDITIONALLY...HEAVY SNOW IS
ALSO POSSIBLE IN THE MOUNTAINS SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT.

AN ARCTIC COLD FRONT IS STILL FORECAST TO MOVE THROUGH THE REGION
BY MID-WEEK. EXPECT SUB ZERO TEMPERATURES OVER MUCH OF THE REGION
FOR NEXT THURSDAY AND FRIDAY. ADDITIONALLY...A PERIOD OF
ACCUMULATING SNOW IS EXPECTED TO ACCOMPANY THE ARCTIC FRONT.
THIS SNOWFALL MAY CAUSE SOME ROADWAYS TO BECOME SNOW COVERED AND
SLIPPERY...ESPECIALLY IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>013-015-044>047-049>055-071200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
555 PM MST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH IS IN EFFECT FOR SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT.

ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE THROUGH THE REGION
SUNDAY AFTERNOON AND NIGHT. STRONG WINDS...WITH GUSTS OF 60 TO 70
MPH ARE POSSIBLE.

AN ARCTIC COLD FRONT IS STILL FORECAST TO MOVE THROUGH THE REGION
BY MID-WEEK. EXPECT SUB ZERO TEMPERATURES OVER MUCH OF THE REGION
FOR NEXT THURSDAY AND FRIDAY. ADDITIONALLY...A PERIOD OF
ACCUMULATING SNOW IS EXPECTED TO ACCOMPANY THE ARCTIC FRONT.
THIS SNOWFALL MAY CAUSE SOME ROADWAYS TO BECOME SNOW COVERED AND
SLIPPERY...ESPECIALLY IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 6, 7:35 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
735 PM MST SAT JAN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     NON-TSTM WND GST 2 E EAST GLACIER PARK   48.45N 113.18W
01/06/2007  M71.00 MPH       GLACIER            MT   DEPT OF HIGHWAYS

            71 MPH PEAK WIND GUST.

1229 AM     NON-TSTM WND GST N BROWNING              48.56N 113.02W
01/06/2007  M0.00 MPH        GLACIER            MT   AMATEUR RADIO

1233 AM     NON-TSTM WND GST 3 SW GREAT FALLS        47.47N 111.34W
01/06/2007  M59.00 MPH       CASCADE            MT   OFFICIAL NWS OBS

            59 MPH WIND GUST AT THE NWS OFFICE IN GREAT FALLS.

1259 AM     NON-TSTM WND GST 6 E GREAT FALLS         47.50N 111.16W
01/06/2007  M59.00 MPH       CASCADE            MT   MESONET

            59 MPH WIND GUST ON THE EAST SIDE OF GREAT FALLS...NEAR
            MALMSTROM AIR FORCE BASE.

0233 AM     NON-TSTM WND GST 18 S HOBSON             46.74N 109.87W
01/06/2007  M65.00 MPH       JUDITH BASIN       MT   DEPT OF HIGHWAYS

            65 MPH PEAK WIND GUST AT THE JUDITH GAP DOT SENSOR.

0254 AM     NON-TSTM WND GST 2 W PENDROY             48.06N 112.34W
01/06/2007  M65.00 MPH       TETON              MT   DEPT OF HIGHWAYS

            65 MPH PEAK WIND GUST AT PENDROY DOT LOCATION.

0258 AM     NON-TSTM WND GST 1 N LOMA                47.95N 110.50W
01/06/2007  M74.00 MPH       CHOUTEAU           MT   DEPT OF HIGHWAYS

            74 MPH PEAK WIND GUST AT LOMA.

0314 AM     NON-TSTM WND GST 2 E DENTON              47.32N 109.91W
01/06/2007  M58.00 MPH       FERGUS             MT   DEPT OF HIGHWAYS

            58 MPH PEAK WIND GUST AT THE DENTON DOT LOCATION.

0318 AM     NON-TSTM WND GST 2 SW LEWISTOWN          47.04N 109.46W
01/06/2007  M58.00 MPH       FERGUS             MT   OFFICIAL NWS OBS

            58 MPH PEAK WIND GUST AT THE LEWISTOWN AIRPORT.

0402 AM     HIGH SUST WINDS  1 W INVERNESS           48.56N 110.70W
01/06/2007  M40.00 MPH       HILL               MT   DEPT OF HIGHWAYS

            GUSTS TO 43 MPH

0423 AM     NON-TSTM WND GST SWEET GRASS             49.00N 111.96W
01/06/2007  M61.00 MPH       TOOLE              MT   MESONET

0647 AM     HEAVY SNOW       MARIAS PASS             48.32N 113.35W
01/06/2007  E8.0 INCH        GLACIER            MT   DEPT OF HIGHWAYS

            6-8 INCHES OF SNOW. STRONG WINDS AND POOR VISIBILITY.
            EMERGENCY TRAVEL ONLY FROM BROWNING TO EAST GLACIER.

0700 AM     HEAVY SNOW       6 N LINCOLN             47.04N 112.68W
01/06/2007  M10.0 INCH       LEWIS AND CLARK    MT   MESONET

            COPPER CAMP SNOTEL AT 6950 FEET. 10 INCHES IN THE PAST 24
            HOURS AND 8 INCHES IN THE PAST 12 HOURS.

0703 AM     NON-TSTM WND GST 3 SW GREAT FALLS        47.47N 111.34W
01/06/2007  M60.00 MPH       CASCADE            MT   MESONET

            AT NWS OFFICE

0800 AM     HIGH SUST WINDS  10 W BELGRADE           45.78N 111.38W
01/06/2007  M39.00 MPH       GALLATIN           MT   MESONET

            GUSTS TO 52 MPH THROUGH 10 AM

0900 AM     HEAVY SNOW       7 NE LINCOLN            47.03N 112.58W
01/06/2007  M10.0 INCH       LEWIS AND CLARK    MT   MESONET

            IN PAST 24 HOURS. 7.3 INCHES IN PAST 12 HOURS. SITE IS
            COPPER BOTTOM SNOTEL.

1055 AM     HIGH SUST WINDS  3 W HAYS                47.99N 108.71W
01/06/2007  M40.00 MPH       BLAINE             MT   MESONET

            40 GUSTS TO 48 MPH THROUGH 1130 AM

1200 PM     HEAVY SNOW       23 W HEART BUTTE        48.29N 113.33W
01/06/2007  M6.3 INCH        PONDERA            MT   MESONET

            6.3 INCHES SINCE MIDNIGHT

1207 PM     HIGH SUST WINDS  1 W INVERNESS           48.56N 110.70W
01/06/2007  M41.00 MPH       HILL               MT   DEPT OF HIGHWAYS

            GUSTS TO 48 MPH

1209 PM     NON-TSTM WND GST SILVER CITY             46.76N 112.17W
01/06/2007  M70.00 MPH       LEWIS AND CLARK    MT   TRAINED SPOTTER

1220 PM     NON-TSTM WND GST 6 ENE BOZEMAN           45.72N 110.93W
01/06/2007  M60.00 MPH       GALLATIN           MT   AMATEUR RADIO

1238 PM     NON-TSTM WND GST 2 WNW PONY              45.67N 111.94W
01/06/2007  M54.00 MPH       MADISON            MT   AMATEUR RADIO

0115 PM     HIGH SUST WINDS  16 S HARLEM             48.30N 108.78W
01/06/2007  M39.00 MPH       BLAINE             MT   MESONET

            39 GUSTS TO 49 MPH AT FORT BELKNAP RAWS

0148 PM     HIGH SUST WINDS  3 W HAYS                47.99N 108.71W
01/06/2007  M40.00 MPH       BLAINE             MT   MESONET

            GUSTS TO 43 MPH THROUGH 155 PM

0234 PM     NON-TSTM WND GST TOWNSEND                46.32N 111.52W
01/06/2007  M61.00 MPH       BROADWATER         MT   TRAINED SPOTTER

0300 PM     HEAVY SNOW       24 W BYNUM              47.98N 112.83W
01/06/2007  M7.0 INCH        TETON              MT   MESONET

            IN PAST 24 HOURS

0300 PM     HEAVY SNOW       12 W BABB               48.86N 113.70W
01/06/2007  M6.0 INCH        GLACIER            MT   MESONET

            IN PAST 12 HOURS.

0300 PM     HEAVY SNOW       14 SW HEART BUTTE       48.15N 113.05W
01/06/2007  M8.2 INCH        PONDERA            MT   MESONET

            IN PAST 24 HOURS. 6.8 INCHES IN PAST 12 HOURS.

0330 PM     NON-TSTM WND GST BOULDER                 46.24N 112.12W
01/06/2007  M63.00 MPH       JEFFERSON          MT   TRAINED SPOTTER

            SUSTAINED WINDS AT 40 MPH THROUGH MUCH OF THE AFTERNOON

0415 PM     NON-TSTM WND DMG SILVER STAR             45.69N 112.28W
01/06/2007                   MADISON            MT   PUBLIC

            WIND GUSTS BROKE A TREE BRANCH...SLAMMED IT AGAINST THE
            HOUSE AND BROKE A WINDOW.

&&
WIND AND SNOW EVENTS SINCE MIDNIGHT JANUARY 6TH 2007.
Local storm report, Jan 6, 7:35 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
735 PM MST SAT JAN 06 2007

CORRECTED 1229AM EVENT AT BROWNING

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     NON-TSTM WND GST 2 E EAST GLACIER PARK   48.45N 113.18W
01/06/2007  M71.00 MPH       GLACIER            MT   DEPT OF HIGHWAYS

            71 MPH PEAK WIND GUST.

1229 AM     NON-TSTM WND GST N BROWNING              48.56N 113.02W
01/06/2007  M60.00 MPH        GLACIER            MT   AMATEUR RADIO

1233 AM     NON-TSTM WND GST 3 SW GREAT FALLS        47.47N 111.34W
01/06/2007  M59.00 MPH       CASCADE            MT   OFFICIAL NWS OBS

            59 MPH WIND GUST AT THE NWS OFFICE IN GREAT FALLS.

1259 AM     NON-TSTM WND GST 6 E GREAT FALLS         47.50N 111.16W
01/06/2007  M59.00 MPH       CASCADE            MT   MESONET

            59 MPH WIND GUST ON THE EAST SIDE OF GREAT FALLS...NEAR
            MALMSTROM AIR FORCE BASE.

0233 AM     NON-TSTM WND GST 18 S HOBSON             46.74N 109.87W
01/06/2007  M65.00 MPH       JUDITH BASIN       MT   DEPT OF HIGHWAYS

            65 MPH PEAK WIND GUST AT THE JUDITH GAP DOT SENSOR.

0254 AM     NON-TSTM WND GST 2 W PENDROY             48.06N 112.34W
01/06/2007  M65.00 MPH       TETON              MT   DEPT OF HIGHWAYS

            65 MPH PEAK WIND GUST AT PENDROY DOT LOCATION.

0258 AM     NON-TSTM WND GST 1 N LOMA                47.95N 110.50W
01/06/2007  M74.00 MPH       CHOUTEAU           MT   DEPT OF HIGHWAYS

            74 MPH PEAK WIND GUST AT LOMA.

0314 AM     NON-TSTM WND GST 2 E DENTON              47.32N 109.91W
01/06/2007  M58.00 MPH       FERGUS             MT   DEPT OF HIGHWAYS

            58 MPH PEAK WIND GUST AT THE DENTON DOT LOCATION.

0318 AM     NON-TSTM WND GST 2 SW LEWISTOWN          47.04N 109.46W
01/06/2007  M58.00 MPH       FERGUS             MT   OFFICIAL NWS OBS

            58 MPH PEAK WIND GUST AT THE LEWISTOWN AIRPORT.

0402 AM     HIGH SUST WINDS  1 W INVERNESS           48.56N 110.70W
01/06/2007  M40.00 MPH       HILL               MT   DEPT OF HIGHWAYS

            GUSTS TO 43 MPH

0423 AM     NON-TSTM WND GST SWEET GRASS             49.00N 111.96W
01/06/2007  M61.00 MPH       TOOLE              MT   MESONET

0647 AM     HEAVY SNOW       MARIAS PASS             48.32N 113.35W
01/06/2007  E8.0 INCH        GLACIER            MT   DEPT OF HIGHWAYS

            6-8 INCHES OF SNOW. STRONG WINDS AND POOR VISIBILITY.
            EMERGENCY TRAVEL ONLY FROM BROWNING TO EAST GLACIER.

0700 AM     HEAVY SNOW       6 N LINCOLN             47.04N 112.68W
01/06/2007  M10.0 INCH       LEWIS AND CLARK    MT   MESONET

            COPPER CAMP SNOTEL AT 6950 FEET. 10 INCHES IN THE PAST 24
            HOURS AND 8 INCHES IN THE PAST 12 HOURS.

0703 AM     NON-TSTM WND GST 3 SW GREAT FALLS        47.47N 111.34W
01/06/2007  M60.00 MPH       CASCADE            MT   MESONET

            AT NWS OFFICE

0800 AM     HIGH SUST WINDS  10 W BELGRADE           45.78N 111.38W
01/06/2007  M39.00 MPH       GALLATIN           MT   MESONET

            GUSTS TO 52 MPH THROUGH 10 AM

0900 AM     HEAVY SNOW       7 NE LINCOLN            47.03N 112.58W
01/06/2007  M10.0 INCH       LEWIS AND CLARK    MT   MESONET

            IN PAST 24 HOURS. 7.3 INCHES IN PAST 12 HOURS. SITE IS
            COPPER BOTTOM SNOTEL.

1055 AM     HIGH SUST WINDS  3 W HAYS                47.99N 108.71W
01/06/2007  M40.00 MPH       BLAINE             MT   MESONET

            40 GUSTS TO 48 MPH THROUGH 1130 AM

1200 PM     HEAVY SNOW       23 W HEART BUTTE        48.29N 113.33W
01/06/2007  M6.3 INCH        PONDERA            MT   MESONET

            6.3 INCHES SINCE MIDNIGHT

1207 PM     HIGH SUST WINDS  1 W INVERNESS           48.56N 110.70W
01/06/2007  M41.00 MPH       HILL               MT   DEPT OF HIGHWAYS

            GUSTS TO 48 MPH

1209 PM     NON-TSTM WND GST SILVER CITY             46.76N 112.17W
01/06/2007  M70.00 MPH       LEWIS AND CLARK    MT   TRAINED SPOTTER

1220 PM     NON-TSTM WND GST 6 ENE BOZEMAN           45.72N 110.93W
01/06/2007  M60.00 MPH       GALLATIN           MT   AMATEUR RADIO

1238 PM     NON-TSTM WND GST 2 WNW PONY              45.67N 111.94W
01/06/2007  M54.00 MPH       MADISON            MT   AMATEUR RADIO

0115 PM     HIGH SUST WINDS  16 S HARLEM             48.30N 108.78W
01/06/2007  M39.00 MPH       BLAINE             MT   MESONET

            39 GUSTS TO 49 MPH AT FORT BELKNAP RAWS

0148 PM     HIGH SUST WINDS  3 W HAYS                47.99N 108.71W
01/06/2007  M40.00 MPH       BLAINE             MT   MESONET

            GUSTS TO 43 MPH THROUGH 155 PM

0234 PM     NON-TSTM WND GST TOWNSEND                46.32N 111.52W
01/06/2007  M61.00 MPH       BROADWATER         MT   TRAINED SPOTTER

0300 PM     HEAVY SNOW       24 W BYNUM              47.98N 112.83W
01/06/2007  M7.0 INCH        TETON              MT   MESONET

            IN PAST 24 HOURS

0300 PM     HEAVY SNOW       12 W BABB               48.86N 113.70W
01/06/2007  M6.0 INCH        GLACIER            MT   MESONET

            IN PAST 12 HOURS.

0300 PM     HEAVY SNOW       14 SW HEART BUTTE       48.15N 113.05W
01/06/2007  M8.2 INCH        PONDERA            MT   MESONET

            IN PAST 24 HOURS. 6.8 INCHES IN PAST 12 HOURS.

0330 PM     NON-TSTM WND GST BOULDER                 46.24N 112.12W
01/06/2007  M63.00 MPH       JEFFERSON          MT   TRAINED SPOTTER

            SUSTAINED WINDS AT 40 MPH THROUGH MUCH OF THE AFTERNOON

0415 PM     NON-TSTM WND DMG SILVER STAR             45.69N 112.28W
01/06/2007                   MADISON            MT   PUBLIC

            WIND GUSTS BROKE A TREE BRANCH...SLAMMED IT AGAINST THE
            HOUSE AND BROKE A WINDOW.

&&
WIND AND SNOW EVENTS SINCE MIDNIGHT JANUARY 6TH 2007.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 8:29 PM MSTHigh Wind WarningTFX24 hr

Nearby

Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.